Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

January 13, 2020Lamar County, Upson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 13, 2020, 5:21 AM EST for Lamar County, Upson County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2020, 5:21 AM EST (10:21 UTC)
Expired
Jan 13, 2020, 6:00 AM EST
In force
39 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Lamar County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WWUS82 KFFC 131021
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
521 AM EST Mon Jan 13 2020
 
GAZ068>071-079>081-131100-
Lamar GA-Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-Pike GA-
521 AM EST Mon Jan 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...SOUTHWESTERN MONROE...
NORTHWESTERN TAYLOR...UPSON...NORTHWESTERN CRAWFORD...EASTERN TALBOT
AND SOUTHEASTERN PIKE COUNTIES UNTIL 600 AM EST...

At 521 AM EST...a strong thunderstorm was over Prattsburg, or 8 miles
northeast of Talbotton...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Thomaston, Barnesville, Roberta, Milner, Yatesville, Junction City,
Culloden, Aldora, Sunset Village, Lincoln Park, The Rock,
Russellville, Howard, Logtown, Salem, Prattsburg, Hannahs Mill, Big
Lazer Creek Wma, Wesley Church and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3256 8445 3256 8449 3277 8452 3317 8416
      3276 8390 3253 8445
TIME...MOT...LOC 1021Z 245DEG 24KT 3273 8440 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 13, 4:25 AM EST, 56 minutes earlier.

Area forecast discussion, Jan 13, 4:25 AM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
425 AM EST Mon Jan 13 2020

.SHORT TERM /Today through Tuesday/...

The short term period begins with the warm front moving slowly
northward across the forecast area. Current radar shows a line of
showers and thunderstorms extending along an axis along and south of
the I-85 corridor along the leading edge of the frontal boundary.
Thunderstorms within this line are not severe, but are nonetheless
capable of producing locally heavy rainfall. The front, along with
the showers and thunderstorms, will continue to slowly advance into
north Georgia during the morning hours. Low clouds and reduced
visibilities have furthermore developed in the areas behind and
south of the warm front. Widespread fog is in place across portions
of central Georgia, with some locations in the far southern tier of
the forecast area experiencing dense fog with visibilities reduced
to a quarter mile or less. As a result, a Dense Fog Advisory is in
effect for those areas until 9 AM EST this morning.

Persistent southwesterly flow aloft remains in place over the
southeastern CONUS, keeping a warm, moist airmass over the region
and  contributing to dewpoint values in the low to mid 60s across
most of north and central Georgia, and precipitable water values
between 1.2" and 1.6". Later during the day today, the warm front
will stall and become stationary across north Georgia, remaining
draped across the area into Tuesday. Likely to categorical PoPs are
expected ahead of the warm front, primarily across north Georgia
through today and Tuesday, with progressively diminishing PoPs
behind the front. Deep moisture and high dewpoints as a result of
the southwesterly flow aloft remaining over the southeastern CONUS
will allow for sufficient instability to warrant isolated to
scattered thunderstorms where showers occur.

Due to the continued warm and moist flow from the Gulf, temperatures
will be well above climatological normals through the short term
period. Low temperatures this morning are expected to range from the
low 50s in far north Georgia to the low 60s in east-central Georgia.
These temperatures are 20-28 degrees higher than the daily average
across most of the forecast area. High temperatures today and
Tuesday will range from the upper 60s in north Georgia to the upper
70s in east central Georgia, between 16-24 degrees above average
area-wide.

King

.LONG TERM /Tuesday Night through Sunday/...

Will be short and sweet here with the long term discussion given
the ongoing overnight convection across the area. The long term
period begins with a continued southern stream jet connection to
the Pacific that will bring a great deal of moisture to the area
for most of the week. Extended models in good agreement in high
levels of deep layer moisture along with occasional shortwaves in
zonal flow aloft temporarily increase rain chances.

The best chances for rain will be Tue through early Thu with main
precip axis meandering north and south through the forecast area.
Enough instability present to warrant mainly isolated thunder
chances through this period. Given antecedent conditions,
certainly could be looking at additional flooding given persistent
axis and possibility of training across the area.

High bridging across the northern tier will shunt precip south of
the area for Friday but yet another shortwave will bring another
shot of precip ahead of a front to the area for Saturday.

Deese

&&

.AVIATION... 06Z Update... IFR/LIFR ceilings are in place over
CSG/MCN and lowered ceilings and reduced visibilities are moving
northward towards the metro sites. MVFR conditions will be in
place at the ATL sites and AHN by 07-08Z, followed by IFR/LIFR
ceilings and visibilities of 2-3 SM by 09-10Z. These conditions
will persist through the remainder of the TAF cycle. SHRA will be
possible through the overnight hours and into the morning Monday.
Winds will remain light through the period at 6 kts or less,
variable at times, but primarily E to SE.

//ATL Confidence...06Z Update...
Low to medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  61  72  62 /  90  70  60  60
Atlanta         68  62  70  63 /  90  70  70  50
Blairsville     65  56  66  58 /  80  90  90  60
Cartersville    67  60  70  61 /  80  80  80  60
Columbus        75  63  74  64 /  60  40  50  30
Gainesville     66  60  69  62 /  80  80  80  60
Macon           77  61  74  63 /  40  40  40  30
Rome            66  59  70  61 /  80  90  80  60
Peachtree City  70  62  72  62 /  80  60  70  50
Vidalia         79  63  78  62 /  40  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM EST this morning for the following
zones: Bleckley...Chattahoochee...Crisp...Dodge...Dooly...
Emanuel...Houston...Johnson...Laurens...Macon...Marion...
Montgomery...Pulaski...Schley...Stewart...Sumter...Telfair...
Toombs...Treutlen...Webster...Wheeler...Wilcox.

&&

SHORT TERM...King
LONG TERM....Deese
AVIATION...King
Hazardous weather outlook, Jan 12, 8:34 PM EST, 8 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
834 PM EST Sun Jan 12 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
834 PM EST Sun Jan 12 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Showers and a few thunderstorms are expected across portions of
the area overnight as a warm front lifts northward over north and
central Georgia. Any thunderstorms that develop should remain
below severe limits.

Also, areas of fog with patchy dense fog will be possible through
the rest of the evening and overnight hours. Precautions should be
taken in areas of reduced visibilities.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Showers and thunderstorms will persist into Saturday as a frontal
boundary remains stalled over north Georgia. Heavy rainfall could
again lead to flooding concerns as soils will already be
saturated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jan 12, 11:44 PM EST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1144 PM EST Sun Jan 12 2020

GAZ056-067>070-130530-
Lamar GA-Upson GA-Spalding GA-Meriwether GA-Pike GA-
1144 PM EST Sun Jan 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR...NORTHWESTERN
UPSON...SPALDING...EASTERN MERIWETHER AND PIKE COUNTIES UNTIL 1230 AM
EST...

At 1144 PM EST...a strong thunderstorm was over Hilltop, or near
Zebulon...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Griffin, Barnesville, Zebulon, Milner, Molena, Williamson, Orchard
Hill, Meansville, Aldora, Gay, East Griffin, Highland Mills,
Experiment, Hilltop, Walker Mill, Lifsey Springs, Hollonville, Rover,
Liberty Hill and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3334 8426 3326 8412 3320 8412 3306 8411
      3294 8450 3312 8458
TIME...MOT...LOC 0444Z 244DEG 18KT 3309 8445

WIND...40MPH
Special weather statement, Jan 13, 12:16 AM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1216 AM EST Mon Jan 13 2020

GAZ048-056>059-070-071-130600-
Butts GA-Lamar GA-Monroe GA-Jasper GA-Spalding GA-Newton GA-Henry GA-
1216 AM EST Mon Jan 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTHEASTERN LAMAR...
NORTHERN MONROE...WESTERN JASPER...EASTERN SPALDING...SOUTHERN NEWTON
AND SOUTHEASTERN HENRY COUNTIES UNTIL 100 AM EST...

At 1215 AM EST...a strong thunderstorm was near Chappel Mill, or 7
miles east of Griffin...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Griffin, Jackson, Monticello, Locust Grove, Flovilla, Milner,
Jenkinsburg, Orchard Hill, East Griffin, Stewart, Turtle Cove,
Worthville, Walker Mill, McKibben, Chappel Mill, High Falls State
Park, Blount, Eudora, Liberty Hill and North Alcovy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3309 8417 3325 8428 3355 8383 3326 8363
TIME...MOT...LOC 0515Z 240DEG 26KT 3321 8415

WIND...40MPH
Special weather statement, Jan 13, 12:53 AM EST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1253 AM EST Mon Jan 13 2020

GAZ048-049-058>060-130645-
Butts GA-Morgan GA-Putnam GA-Jasper GA-Newton GA-
1253 AM EST Mon Jan 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUTTS...SOUTHERN
MORGAN...NORTHWESTERN PUTNAM...JASPER AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 145 AM EST...

At 1252 AM EST...a strong thunderstorm was near Turtle Cove, or near
Monticello...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Madison, Monticello, Newborn, Shady Dale, Buckhead, Turtle Cove,
Harmony, Godfrey, Rock Eagle 4-H Center, Central Georgia Experiment
Stn, Calvin, Farrar, Eudora, North Alcovy and McElheneys Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3322 8378 3338 8390 3369 8342 3342 8327
TIME...MOT...LOC 0552Z 240DEG 25KT 3334 8378

WIND...40MPH
Special weather statement, Jan 13, 1:51 AM EST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 AM EST Mon Jan 13 2020

GAZ038-039-050-051-130730-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
151 AM EST Mon Jan 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...WILKES...
SOUTHEASTERN OGLETHORPE AND NORTHEASTERN GREENE COUNTIES UNTIL 230 AM
EST...

At 151 AM EST...a strong thunderstorm was over Siloam, or near
Greensboro...moving northeast at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Greensboro, Crawfordville, Union Point, Tignall,
Woodville, White Plains, Siloam, Rayle, Delhi, Newtown, Danburg,
Lyneville, Carters Grove, Ficklin, Lundberg, Robinson, Metasville,
Daniel Springs and Floral Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3345 8309 3360 8321 3397 8264 3386 8261
      3387 8258 3387 8257 3384 8258 3383 8260
      3371 8253
TIME...MOT...LOC 0651Z 236DEG 35KT 3357 8308

WIND...40MPH
Special weather statement, Jan 13, 5:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EST Mon Jan 13 2020

GAZ068>071-079>081-131100-
Lamar GA-Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-Pike GA-
521 AM EST Mon Jan 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...SOUTHWESTERN MONROE...
NORTHWESTERN TAYLOR...UPSON...NORTHWESTERN CRAWFORD...EASTERN TALBOT
AND SOUTHEASTERN PIKE COUNTIES UNTIL 600 AM EST...

At 521 AM EST...a strong thunderstorm was over Prattsburg, or 8 miles
northeast of Talbotton...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Thomaston, Barnesville, Roberta, Milner, Yatesville, Junction City,
Culloden, Aldora, Sunset Village, Lincoln Park, The Rock,
Russellville, Howard, Logtown, Salem, Prattsburg, Hannahs Mill, Big
Lazer Creek Wma, Wesley Church and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3256 8445 3256 8449 3277 8452 3317 8416
      3276 8390 3253 8445
TIME...MOT...LOC 1021Z 245DEG 24KT 3273 8440

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 10:07 PM ESTSpecial Weather StatementFFCHancock23 min
Jan 12, 11:10 PM ESTSpecial Weather StatementFFCLamar, Meriwether, Pike35 min
Jan 12, 11:44 PM ESTSpecial Weather StatementFFCLamar, Pike, Spalding46 min
Jan 13, 12:16 AM ESTSpecial Weather StatementFFCButts, Jasper44 min
Jan 13, 12:53 AM ESTSpecial Weather StatementFFCJasper, Morgan52 min
Jan 13, 1:34 AM ESTDense Fog AdvisoryFFCBleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 16 more7 hr
Jan 13, 1:51 AM ESTSpecial Weather StatementFFCGreene, Taliaferro, Wilkes39 min
Jan 13, 2:41 AM ESTFlash Flood WarningFFCGreene, Taliaferro, Wilkes6 hr
Jan 13, 7:59 AM ESTFlash Flood WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup4 hr
Jan 13, 8:59 AM ESTFlash Flood WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes3 hr
Jan 13, 10:12 AM ESTFlash Flood WatchFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more36 hr
Jan 13, 10:29 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson20 hr
Jan 13, 10:36 AM ESTRiver Flood WarningFFCFayette, Spalding70 hr
Jan 13, 2:23 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Jan 13, 2:23 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes43 hr

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.